Advertisement

Israel Journal of Mathematics

, Volume 50, Issue 4, pp 265–289 | Cite as

Some inequalities for Gaussian processes and applications

  • Yehoram Gordon
Article

Abstract

We present a generalization of Slepian's lemma and Fernique's theorem. We show how these can be easily applied to give a new proof, with improved estimates, of Dvoretzky’s theorem on the existence of “almost” spherical sections for arbitrary convex bodies inR N, while avoiding the isoperimetric inequality.

Keywords

Banach Space Convex Body GAUSSIAN Process Isoperimetric Inequality Unit Vector Basis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. Chevet, Series de variables aleatoires Gaussians a valeurs dans\(E\overset{\lower0.5em\hbox{$\smash{\scriptscriptstyle\frown}$}}{ \otimes } _e F\). Applications aux produits d'espaces de Wiener abstracts, Seminaire Maurey-Schwartz, expose XIX, 1977/78.Google Scholar
  2. 2.
    A. Dvoretzky,Some results on convex bodies and Banach spaces, Proc. Int. Symp. on Linear Spaces, Jerusalem, 1961, pp. 123–160.Google Scholar
  3. 3.
    A. Dvoretzky and C. A. Rogers,Absolute and unconditional convergence in normed linear spaces, Proc. Nat. Acad. Sci. U.S.A.36 (1950), 192–197.zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    X. Fernique,Des resultats nouveaux sur les processus gaussiens, C.R. Acad. Sci., Paris, Ser. A-B278 (1974), A363-A365.MathSciNetGoogle Scholar
  5. 5.
    T. Figiel, J. Lindenstrauss and V. D. Milman,The dimensions of almost spherical sections of convex bodies, Acta Math.139 (1977), 53–94.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    N. C. Jain and M. B. Marcus,Continuity of subgaussian processes, Advances in Probability and Related Topics4 (1978), 81–196.MathSciNetGoogle Scholar
  7. 7.
    F. John,Extremum problems with inequalities as subsidiary conditions, Courant Anniversary Volume, Interscience, New York, 1948, pp. 187–204.Google Scholar
  8. 8.
    D. Slepian,The one sided barrier problem for Gaussian noise, Bell System Tech. J.41 (1962), 463–501.MathSciNetGoogle Scholar
  9. 9.
    N. Tomczak-Jaegermann,Computing 2-summing norm with few vectors, Ark. Math.17 (1979), 273–277.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Weizmann Science Press of Israel 1985

Authors and Affiliations

  • Yehoram Gordon
    • 1
  1. 1.Department of MathematicsTechnion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations